| Model Number |
PT-20000-02M |
| Medical Device Problem Code |
Sharp Edges (4013)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
02/12/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The root cause for the intraoperative issues was determined to be that the edges of the suture holes were too sharp for the sutures and caused them to rupture when the surgeon pulled against them with too much force.This issue was due to the design of the components as the specification for the implant was ambiguous and did not specify how rounded the edges of the suture holes should be.The manufacturing of the implant was not a contributing factor as the implants were within the given design specification.The root cause of this issue was further investigated in a capa.
Event or Problem Description
A patient underwent a surgery on (b)(6) 2021 performed by dr.(b)(6) due to an intraoperative issue involving sutures rupturing when being tightened in the anterior posterior suture holes of the biogrip proximal tibia.The surgeon used size 2 and 5 ethibond sutures to fixate soft tissue when placing a gastrocnemius muscle flap over the implant.The sutures ruptured.The surgeon switched to fiberwire which frayed but held the soft tissue.